Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 32, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Oct 1, 2012, 2:40 PM MDT for 9 counties in Montana. It took effect at Oct 2, 2012, 12:00 PM MDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2012, 2:40 PM MDT (20:40 UTC)
- In effect from
- Oct 2, 2012, 12:00 PM MDT
- Expired
- Oct 2, 2012, 2:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
986 WWUS85 KGGW 012040 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 240 PM MDT MON OCT 1 2012 ...STRONG WINDS EXPECTED ON TUESDAY WITH LOW RELATIVE HUMIDITIES... MTZ136-137-021200- /O.NEW.KGGW.FW.W.0032.121002T1800Z-121003T0600Z/ LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 240 PM MDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 136 AND 137. * WINDS...BY NOON...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT BY LATE AFTERNOON. * IMPACTS...ANY FIRES THAT ARE BURNING WHEN THE COLD FRONT MOVES THROUGH WILL HAVE THE POTENTIAL TO SPREAD QUICKLY TO THE EAST/SOUTHEAST. THE RELATIVE HUMIDITY WILL ALSO ALLOW FOR SOME ACTIVE FIRE GROWTH BUT THE STRONG WINDS ARE THE PRIMARY CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
598 WWUS85 KGGW 020925 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 325 AM MDT TUE OCT 2 2012 ...STRONG WINDS EXPECTED ON TUESDAY WITH LOW RELATIVE HUMIDITY... MTZ122-135-022200- /O.EXA.KGGW.FW.W.0032.121002T1800Z-121003T0600Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES- 325 AM MDT TUE OCT 2 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122 AND 135... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY ...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 122 AND 135. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * TIMING...NOON TODAY THROUGH MIDNIGHT TONIGHT * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * TEMPERATURES...IN THE LOWER 60S. * IMPACTS...ANY FIRES THAT ARE BURNING WHEN THE COLD FRONT MIXES DOWN LATE THIS MORNING WILL HAVE THE POTENTIAL TO SPREAD QUICKLY TO THE EAST/SOUTHEAST. THE RELATIVE HUMIDITY WILL ALSO ALLOW FOR SOME ACTIVE FIRE GROWTH BUT THE STRONG WINDS ARE THE PRIMARY CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ136-137-022200- /O.CON.KGGW.FW.W.0032.121002T1800Z-121003T0600Z/ LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 325 AM MDT TUE OCT 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 136 AND 137. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT ARE BURNING WHEN THE COLD FRONT MIXES DOWN LATE THIS MORNING WILL HAVE THE POTENTIAL TO SPREAD QUICKLY TO THE EAST/SOUTHEAST. THE RELATIVE HUMIDITY WILL ALSO ALLOW FOR SOME ACTIVE FIRE GROWTH BUT THE STRONG WINDS ARE THE PRIMARY CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
521 WWUS85 KGGW 022015 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 215 PM MDT TUE OCT 2 2012 MTZ122-135>137-022115- /O.CAN.KGGW.FW.W.0032.000000T0000Z-121003T0600Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 215 PM MDT TUE OCT 2 2012 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY WILL CONTINUE TO HANG IN THE 30 TO 40 PERCENT RANGE...ALONG WITH NORTHWEST WINDS OF 10 TO 25 MPH THROUGH THE AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELED. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Oct 1, 2:05 PM MDT, 35 minutes earlier.
Area forecast discussion, Oct 1, 2:05 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 205 PM MDT MON OCT 1 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... BIGGEST FORECAST CONCERN IS THAT THE MODELS ARE REALLY NOT SHOWING MUCH PRECIPITATION FOR OUR AREA. THEY KEEP EVERYTHING TO THE NORTH UNTIL AFTER 03Z WED AND THEN SWING THE MOISTURE AROUND TO THE NC PART OF THE STATE AND HINT AT SOME ISENTROPIC LIFT BRINGING SOME PRECIP IN THE SOUTHERN PART OF THE STATE INTO THE DAKOTAS. THE MODELS REALLY AREN'T SHOWING ANY PRECIP UNTIL AFTER MIDNIGHT ON TUE NIGHT/WED AM INTO WEDNESDAY NIGHT AND THE EXTENDED FORECAST. THE GFS BUFKIT SOUNDINGS HAVE MORE MOISTURE THAN THE NAM DOES (NAM HAS NONE IN MANY AREAS). THE WINDS WILL INCREASE AFTER 15Z TUESDAY BUT WHILE THE NAM AND EUROPEAN KEEP IT MORE WESTERLY THE SREF AND GFS HAVE IT IN A MORE NORTHERLY DIRECTION. EITHER WAY...THE WINDS WILL BE STRONG WITH 20-30 GUSTING TO 40 MPH A GOOD BET. A LAKE WIND ADVISORY WILL BE NEEDED TUESDAY INTO WEDNESDAY. TEMPERATURES ARE OF CONCERN TOO AS THEY ALWAYS ARE IN THE MODELS WHEN WE HAVE A MAJOR CHANGE OF THIS MAGNITUDE. SURPRISINGLY THE MODELS ARE ALL WITHIN A FEW DEGREES OF EACH OTHER FOR THE MOST PART BUT THEY MAY NOT BE COLD ENOUGH. HAVE KEPT THE COLDER THAN MODEL TEMPS IN THE FORECAST FOR WEDNESDAY HIGHS. CLOUDINESS SHOULD HELP KEEP TEMPERATURES FROM FALLING MUCH LOWER THAN FORECAST AS HAPPENED LAST NIGHT WITH THE CLEAR SKIES AND STABLE AIRMASS OVER THE TOP OF THE AREA. FRANSEN .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... A COOL NORTHWEST FLOW ALOFT WILL DOMINATE THROUGHOUT THE EXTENDED. A SECONDARY TROUGH LOOKS TO DROP IN ON THURSDAY AND SHOULD BRING ANOTHER SHOT OF PRECIPITATION TO SOUTHERN MONTANA...WITH ONLY MINOR IMPACTS TO THE SOUTHERN ZONES. BEHIND THIS FEATURE A SLIGHT WARMING TREND SHOULD START FOR NEXT WEEKEND AS THE UPPER RIDGE SLOWLY BUILDS BACK FROM THE WEST. MODEL AGREEMENT REMAINS MARGINAL AT BEST REGARDING ANY EMBEDDED DISTURBANCES FOR THE LATTER PORTIONS OF THE EXTENDED...THUS KEPT THE GOING MAINLY DRY FORECAST LARGELY UNTOUCHED. GILCHRIST PREVIOUS LONG TERM DISCUSSION...THE EXTENDED BEGINS IN THE WAKE OF A MAJOR COLD FRONT MOVING THROUGH NORTHEAST MONTANA. THE COOL POST FRONTAL ENVIRONMENT EARLY THURSDAY MORNING WILL BRINGING A CHANCE OF RAIN AND SNOW MIX ACROSS MOST OF THE REGION. COLD NORTH TO NORTHWEST FLOW WILL REMAIN OVER NORTHEAST MONTANA THROUGH THE PERIOD KEEPING TEMPERATURES BELOW NORMAL FOR THE ENTIRE EXTENDED FORECAST. THURSDAY ANOTHER SHORTWAVE WILL MOVE THROUGH WITH ANOTHER CHANCE FOR MIXED PRECIPITATION...OTHERWISE ONLY GLANCING BLOWS OF PRECIPITATION WILL AFFECT THE FAR SOUTHWEST AND ALONG THE INTERNATIONAL BORDER. OTHERWISE WE WILL TREND FAIRLY DRY THROUGH THIS COOL SNAP. THE MODELS ARE IN FAIR AGREEMENT UP TO DAY SIX FOR A FAIRLY HIGH CONFIDENCE FORECAST. AFTER DAY SIX THE EC AND GFS HAVE DIFFERING OPTIONS FOR DAY 7 AND 8. THEY BOTH AGREE ON KEEPING COOLER AIR IN PLACE OVER NORTHEAST MONTANA. THE GFS IS COOLER THAN THE EC...AND STRONGER WITH ITS FEATURES ACROSS THE NORTHERN PLAINS AND CANADIAN PRAIRIES. FOR NOW WILL TREND WITH THE STATUS QUO OF DRY AND COOL AND WAIT FOR BETTER MODEL AGREEMENT BEFORE TRENDING ONE WAY OR THE OTHER. PROTON && .AVIATION... VFR UNDER MOSTLY CLEAR SKIES TONIGHT. SOUTHERLY WINDS WILL GO MORE SOUTHEASTERLY AT 5-15 KTS THIS EVENING...BEFORE GOING NORTHWESTERLY LATE TONIGHT. WINDS WILL INCREASE AROUND MID MORNING TUESDAY AND SHOULD PEAK OUT AT 20 TO 30 KTS BY TUESDAY AFTERNOON. SOME MID LEVEL CLOUD COVER WILL ALSO DEVELOP TUESDAY AFTERNOON. GILCHRIST KSDY CONTINUES TO HAVE INTERMITTENT ISSUES WITH ITS VISIBILITY SENSOR IN CLEAR WEATHER. THIS IS DUE TO THE DRY DUSTY CONDITIONS WITH CONSTRUCTION VEHICLES DRIVING BY THE AWOS... MAKING OBSERVED VISIBILITY UNRELIABLE AT TIMES. THIS ISSUE SHOULD CLEAR UP WITH THE NEXT GOOD RAIN OR WHEN TAXIWAY CONSTRUCTION IS FINISHED. THEREFORE NO TAF AMD WILL BE MADE TO THE KSDY VIS DURING THE CLEAR WX. && .FIRE WEATHER... A STRONG COLD FRONT WILL BRING DANGEROUS WINDS TO ANY FIRES THAT ARE OCCURRING IN NORTHEAST MONTANA ON TUESDAY. THE RELATIVE HUMIDITY WILL BE IN THE 20S FOR THE NORTHERN AND EASTERN ZONES BUT THE CMR AND PETROLEUM/GARFIELD COUNTY WILL SEE READINGS DROP INTO THE TEENS. THE RH'S WILL INCREASE ON TUESDAY NIGHT INTO WEDNESDAY AS MORE MOISTURES MOVES INTO THE AREA BUT WE DO NOT EXPECT A SEASON ENDING RAINFALL EVENT BY ANY MEANS. THE WINDS WILL CONTINUE INTO WEDNESDAY BUT TEMPERATURES WILL BE 20 DEGREES COLDER AND THE HUMIDITY WILL BE MUCH HIGHER. WILL ISSUE A RED FLAG WARNING FOR THE TWO ZONES MENTIONED ABOVE FOR TUESDAY AFTERNOON AND EVENING. THIS DOESN'T MEAN THE OTHER AREAS WON'T HAVE COMPLICATIONS IS A FIRE STARTS DUE TO THE WIND BUT THE RH SHOULD BE A LITTLE BIT HIGHER AND HAVE LESS IMPACT ON ANY FIRES THAT MAY OCCUR. FRANSEN && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 9 AM TUESDAY TO 9 PM MDT WEDNESDAY FOR FORT PECK LAKE. RED FLAG WARNING FROM NOON TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT FOR MTZ136-137. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Oct 1, 3:17 AM MDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 317 AM MDT MON OCT 1 2012 MTZ016>027-059>062-021000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 317 AM MDT MON OCT 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MID-WEEK STORM SYSTEM WILL QUICKLY INTRODUCE AUTUMN-LIKE WEATHER CONDITIONS TO NORTHEAST MONTANA WITH MUCH COLDER TEMPERATURES AND STRONG WINDS FROM THE WEST ON TUESDAY...TURNING MORE FROM THE NORTHWEST BY TUESDAY NIGHT. A LAKE WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:44 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 54 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.